Statins are not without dangers. When compared to younger persons, older adults are more prone to experience major adverse effects as a result of taking statin medications. Statins are known to induce muscular disorders such as aches, pains, and weakening in the muscles. An extremely severe form of muscular breakdown can occur in rare cases.
It’s also accessible in a more general form for your convenience.
While cholesterol drugs such as Lipitor or other statins can be beneficial for certain women with high cholesterol levels, others, such as atorvastatin calcium, might induce unpleasant side effects in some women.
Is it possible for women to get side effects from Lipitor? While cholesterol drugs such as Lipitor or other statins can be beneficial for certain women with high cholesterol levels, others, such as atorvastatin calcium, might induce unpleasant side effects in some women.
If you have a higher chance of having a rare side effect known as myopathy, which is a condition in which the tissues of your muscles become damaged and painful, you should proceed with caution when using statin medications. Rhabdomyolysis, a severe form of myopathy, can result in kidney injury. Things such as being beyond the age of 70 might increase the likelihood of this happening.
″To patients, we would advise them that if they are taking statins for high cholesterol on a regular basis, they should not stop taking them when they reach the age of 75,″ said Philippe Giral, MD, PhD, the study’s lead author and an endocrinologist who specializes in cardiovascular disease prevention.
Statin therapy is helpful in both the main and secondary prevention of cardiovascular events, according to the American Heart Association. As a result of the numerous related comorbidities and medication interactions, statins should be taken with caution in the elderly, who may have more frequent adverse effects of the therapy than younger persons.
According to the guidelines, older persons without cardiovascular disease who have LDL (bad) cholesterol levels ranging from 70 to 189 mg/dL may benefit from beginning treatment with a moderate-intensity statin. As Mintz explains, ″Moderate-dose statin medication is suggested to begin with since the frequency of adverse effects is lower in older persons.″
Statins are medications that are used to prevent heart attacks, strokes, and other life-threatening events that are linked with cardiovascular disease (CVD). Because there is compelling evidence from clinical research that statins are beneficial for individuals up to the age of 75, physicians frequently prescribe them.
Over the course of eight years, the researchers studied 300 older persons with moderate cognitive impairment and memory impairment. They discovered that those who used ‘lipophilic’ statins were more likely to acquire dementia. Lipophilic statins include drugs that are routinely prescribed, such as simvastatin (Zocor), atorvastatin (Lipitor), and lovastatin (Zocor) (Altoprev).
As a result, the vast majority of people who begin taking a statin medicine will continue to do so for the remainder of their lives. For those of you who have been taking statins and would wish to discontinue, you will need to do so under the supervision of your doctor. This is due to the fact that stopping statin therapy might be harmful.
Anyone who wishes to discontinue taking a statin medication should consult with their physician. In rare situations, discontinuing these medications might be quite harmful. The doctor may recommend decreasing the dosage, mixing the statin with another cholesterol-lowering medication, or switching to a different medication completely.
There are a variety of non-statin drugs that your doctor may recommend: A class of drugs known as bile acid-binding resins, such as cholesyramine (Locholest, Prevalite, Questran), colesevelam (WelChol), and colestipol (Colestid), bind to cholesterol-rich bile acids in the intestines and reduce LDL cholesterol levels.
According to a research published on Monday, up to 40% of Americans should be taking statin medicines to minimize their risk of heart disease, which is a false assumption. According to the findings of the study, published in the Annals of Internal Medicine, existing medical recommendations do not fully reflect the hazards associated with these often prescribed medications.
It has been shown that discontinuing a statin medication increases the risk of cardiovascular events (such as heart attack) and mortality in people with coronary artery disease. A recent 8-year research found that more than half of patients discontinued their statin because they believed it was causing them some sort of negative effect.